Drought, Coke
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Coke forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.889, -100.530 (the zone’s center; the record gives no point)
Beneficial rainfall during the fall continued to diminish the severity of the three year drought, agriculturally, across a large part of West Central Texas. S.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
Beneficial rainfall during the fall continued to diminish the severity of the three year drought, agriculturally, across a large part of West Central Texas. According to the U.S. Drought Monitor, severe drought continues north of a line from Rotan to Anson to Albany. For the first time, the Drought Monitor designated the Colorado River Basin above E.V. Spence to Lake Ivie to beyond San Saba in a severe drought because of very low lake levels.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Sep 30, 10:40 PM CST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1140 PM CDT MON SEP 30 2013 .DISCUSSION... See 06Z aviation discussion below. && .AVIATION... Expect VFR conditions at the terminals through much of the next 24 hours. However, stratus will probably develop again along mainly along the I-10 corridor during the early morning hours Tuesday. Going with IFR ceilings between 10Z and 15Z at the southern terminals. Also, have scattered low clouds at the KSJT and KBBD terminals, but going VFR for now. The low ceilings will dissipate by late Tuesday morning. Winds will be south at mainly less than 10 knots tonight, and increase on Tuesday with gusts to 18 knots. Also, added LLWS at the KABI terminal due to south winds of 40 knots at 2000 feet. 21 && .PREV DISCUSSION... /ISSUED 622 PM CDT MON SEP 30 2013/ DISCUSSION... See 00Z aviation discussion below. AVIATION... Expect VFR conditions at the terminals through much of the next 24 hours. However, stratus will probably develop again along mainly the I-10 corridor during the early morning hours Tuesday. Going with IFR ceilings between 10Z and 15Z at the southern terminals. Also, have scattered low clouds at the KSJT and KBBD terminals, but going VFR for now. The low ceilings will dissipate by late Tuesday morning. Winds will be south at mainly less than 10 knots tonight, and increase on Tuesday with gusts to 18 knots. 21 PREV DISCUSSION... /ISSUED 350 PM CDT MON SEP 30 2013/ SHORT TERM... (Tonight and Tuesday) Dry conditions with above normal temperatures on Tuesday. A weak ridge aloft will move east of the area tonight, with a minor short wave moving across the southern Rockies on Tuesday. The low level thermal ridge will be only slightly stronger than today and will allow temperatures to warm into the upper 80s to around 90 degrees by Tuesday afternoon, under sunny skies. Some patchy low clouds and ground fog may develop across southern sections again by daybreak but will be short lived with clearing skies by mid morning. Temperatures tonight will be pleasant with overnight lows mainly in the lower 60s. 24 LONG TERM... (Wednesday into Monday) This is a chance of showers and thunderstorms with a cold front Friday night, then cool and dry the rest of the weekend. Upper low dropping out of the Pacific Northwest will move east across the Central and Northern Plains late this week. Both the EC and GFS models bringing a cold front through Friday night. Front is slower by 3-6 hours from Mondays solutions. Moisture at or below 850 mb, is somewhat limited. Rainfall amounts will likely be 1/4 inch or less. Most of the dynamics are north of the region, so severe storms do not look likely at this time. A few lingering showers possible along the I-10 corridor early Saturday morning behind the front, but keeping rain chances out of forecast at this time. Southerly winds, however, may pick up ahead of the system, particularly Thursday and Friday, over the Big Country and Concho Valley. 04 && .PRELIMINARY POINT TEMPS/POPS... Abilene 62 89 67 89 69 / 0 0 0 0 0 San Angelo 61 91 68 89 69 / 0 0 0 0 0 Junction 60 90 69 87 70 / 0 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 309 PM CDT MON SEP 30 2013 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-012015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 309 PM CDT MON SEP 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 24
The national radar mosaic for the moment the first event began.
10 drought. Local standard time, as filed.
The U.S. Drought Monitor placed the extreme northern portion of Fisher County in a severe drought.
The U.S. Drought Monitor placed the northern portion of Jones County in a severe drought.
The U.S. Drought Monitor placed the northwest portion of Shackelford County in a severe drought.
The U.S. Drought Monitor placed most of Haskell County in a severe drought.
The U.S. Drought Monitor placed the extreme northwest part of Throckmorton County in a severe drought.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, October 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 480481, 480482, 480483, 480484, 480485, 480486, 480487, 480488, 480489, 480490.